Nebraska, 2007

Hail in Nebraska, August 4, 2007

August 4, 2007 · NWS OAX · 1 event in 1 county or zone

A slow moving and weak cold front triggered early evening convection over northeast Nebraska. An isolated storm produced 3/4 inch hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

A slow moving and weak cold front triggered early evening convection over northeast Nebraska. An isolated storm produced 3/4 inch hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 4, 1:41 PM CST, 5 hours 9 minutes earlier.

Area forecast discussion, Aug 4, 1:41 PM CST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
241 PM CDT SAT AUG 4 2007

.DISCUSSION...

TSTM CHANCES THRU ENTIRE PERIOD ARE MAIN FORECAST CHALLENGE.

BAND OF WESTERLIES HAS PUSHED MCS ACTIVITY WELL TO OUR EAST
ACROSS EASTERN IOWA WITH NEXT FAINT WAVE MOVING ACROSS SWRN SD PER
LATEST WATER VAPOR IMAGERY. FOCUS TURNS TO STALLED FRONTAL
BOUNDARY EXTENDING FM LO PRES CENTERED IN SERN CO TO A SECONDARY
LOW PRES CENTERED IN NERN NEB. 18Z SUBJECTIVE SFC ANALYSIS SHOWS A
WMFNT/OLD OUTFLOW BOUNDARY EXTENDING ACROSS WESTERN IOWA IN WAKE
OF ERN IA CONVECTION. WITH SFC DWPOINTS IN THE LOW 70S ACROSS THE
ENTIRE FORECAST AREA AND SFC TEMPS IN THE UPPER 80S TO LOWER
90S...SBCAPE VALUES ARE APPROACHING 2500-3000J/KG THIS AFTERNOON
PROVIDING A MODERATELY UNSTABLE ENVIRONMENT WITH NOT MUCH SBCIN
LEFT OVER THE AREA. 0-6KM BULK SHEAR VALUES ARE ONLY 30KTS AT BEST
WHILE MID LEVEL LAPSE RATES REMAIN RATHER MEAGER AT 6-6.5 C/KM.
LOW LEVEL LAPSE RATES ARE MODEST AND STRONG THETA-E ADVECTION NEAR
THE LOW LEVEL CONVERGENCE ZONE SEEMS FIT FOR LIKELY CHANCE THAT
CONVECTION WILL BE ABLE TO GET UNDERWAY ALONG SFC BOUNDARY LATE
THIS AFTERNOON/EARLY THIS EVENING. WITH RIBBON OF 1.5-2.0
PWS...HEAVY RAIN QUITE POSSIBLE WITH ANY THUNDERSTORMS THAT DO
DEVELOP AND WL MENTION IN ZFP. OTHERWISE...LOOKING AT MOSTLY A
WIND THREAT WITH STORMS THAT DO DEVELOP WITH POSSIBLE WET
MICROBURSTS.

EXPECT THIS ACTIVITY TO WEAKEN OVERNIGHT AS IT SLIDES SEWD AND
INSTABILITY DECREASES TOWARDS DARK. WL LEAVE A SMALL CHANCE POP IN
ACROSS THE FAR SOUTH FOR ANY LINGERING MORNING PCPN. MAY BE SOME
VISIBILITY RESTRICTIONS ACROSS NERN NEB TOWARDS MORNING AS WINDS
GO CALM AND AMPLE LLVL MOISTURE LINGERS AROUND. ALSO...STRATUS
DECK TO OUR NE IS PROGGED TO ADVECT IN FOR THE MORNING HOURS
ACROSS NERN SECTIONS OF CWA SO HAVE INCREASED CLOUDS THROUGHOUT
THE MORNING. OTHERWISE...MUCH OF SUNDAY SHOULD BE DRY WITH
CONVECTION FIRING TO OUR WEST ALONG ANOTHER RIPPLE IN WESTERLIES.
THIS ACTIVITY IS FORECAST TO MAINLY AFFECT THE CWA LATE IN THE DAY
ON MONDAY BUT PRIMARILY MONDAY NIGHT AS IT RIDES ALONG SFC FRONT.

TUESDAY THROUGH SATURDAY...PERIOD CONTINUES TO LOOK QUITE ACTIVE
WITH MONSOON MOISTURE STILL FEEDING INTO THE REGION. SFC FNT FCST
TO REMAIN STALLED OUT IN SW-NE FASHION ACROSS CNTRL NEB AND WL BE
FOCUS FOR TSTM GENERATION IF STRONG MID LEVEL CAP IS OVERCOME.
SEVERAL MID LEVEL SHORTWAVES ARE PROGGED TO MOVE INTO CNTRL PLAINS
AS FLOW BECOMES MORE SWRLY WITH HIGH PRESSURE RIDGE SHIFTING EWD
TOWARDS THE MIDWEST REGION. HARD TO DIFFERENTIATE WHICH RIPPLES IN
THE MIDLEVEL FLOW WILL BE REAL AND WHICH ARE CONVECTIVE FEEDBACK.
MCS ACTIVITY QUITE POSSIBLE AND CANNOT RULE OUT MUCH OF ANYTHING
GIVEN THE AMOUNT OF AVAILABLE MOISTURE TO WORK WITH.

&&

.AVIATION...

WK LOW PRES OVR NERN NEBR SHOULD MOVE ACRS NRN IA TNGT WITH A WIND
SHIFT/WK CDFNT EXPECTED TO TRAIL LOW AND MOVE INTO ECNTRL NEBR BY
12Z SUN.  SCT TSRA FORECAST TO DVLP ALONG BOUNDARY BY LATE AFTN WITH
ACTIVITY LIKELY TRACKING SEWD ACROSS ERN NEBR/SWRN IA THRU LATE
EVENING...ALTHOUGH CONVECTION COULD WEAKEN/BECOME MORE WIDELY SCT AS
IT MOVES INTO SERN NEBR AND FAR SW IA.  IFR CONDS IN ST AND FOG
COULD MOVE IN BEHIND THE LOW INTO NERN NEBR LATE TNGT...PROBABLY AS
FAR SE AS OFK BUT POSSIBLY DOWN TO OMA.  FOG/ST...IF IT MAKES IT
THIS FAR SOUTH...SHOULD ERODE BY 18Z SUN.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

GRIFFIS/CHERMOK
Hazardous weather outlook, Aug 4, 6:42 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
742 PM CDT SAT AUG 4 2007

NEZ011-012-015>018-030>034-042>045-050>053-050400-
ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-KNOX-
MADISON-PIERCE-PLATTE-SARPY-SAUNDERS-STANTON-THURSTON-WASHINGTON-
WAYNE-
742 PM CDT SAT AUG 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORM WATCH 562 IS IN EFFECT UNTIL 11 PM THIS EVENING.

SEVERE THUNDERSTORMS ARE ANTICIPATED TO DEVELOP ALONG A BOUNDARY
THAT WILL MOVE THROUGH EASTERN NEBRASKA THIS EVENING. THE SEVERE
WEATHER THREAT IS MAINLY NORTH OF A LINE FROM ABOUT BELLEVUE TO CEDAR
RAPIDS. DAMAGING WINDS ARE THE PRIMARY HAZARD.

IN ADDITION TO THE WIND THREAT...HEAVY RAIN COULD ACCOMPANY SOME
THUNDERSTORMS...HOWEVER THE HEAVIEST RAIN WILL LIKELY BE LOCALIZED.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

ADDITIONAL CHANCES FOR SEVERE STORMS WILL COME MONDAY AS A LOW
PRESSURE SYSTEM FORMS OVER WESTERN SOUTH DAKOTA THROUGH WESTERN
KANSAS. A FRONTAL BOUNDARY WILL BE DRAPED ACROSS EASTERN NEBRASKA
AND WESTERN IOWA...AND WILL COMBINE WITH ABUNDANT MOISTURE AND WARM
TEMPERATURES TO TRIGGER STRONG TO SEVERE THUNDERSTORMS.

MORE STORMS ARE POSSIBLE THROUGH AT LEAST THURSDAY AS A VERY MOIST
ATMOSPHERE REMAINS OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN NORTHEAST AND
EAST CENTRAL NEBRASKA.

IAZ043-055-056-069-050400-
HARRISON IA-MONONA IA-POTTAWATTAMIE IA-SHELBY IA-
742 PM CDT SAT AUG 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL IOWA.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORM WATCH 562 IS IN EFFECT UNTIL 11 PM THIS EVENING.

SEVERE THUNDERSTORMS MAY POSSIBLY DEVELOP ALONG BOUNDARY THAT WILL
CROSS INTO SOUTHWEST IOWA THIS EVENING. THIS SEVERE WEATHER THREAT
WILL COVER AREAS ALONG AND NORTH OF INTERSTATE 80. DAMAGING WINDS ARE
THE PRIMARY HAZARD.

IN ADDITION TO THE WIND THREAT...HEAVY RAIN COULD ACCOMPANY SOME
THUNDERSTORMS...HOWEVER THE HEAVIEST RAIN WILL LIKELY BE LOCALIZED.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

ADDITIONAL CHANCES FOR SEVERE STORMS WILL COME MONDAY AS A LOW
PRESSURE SYSTEM FORMS OVER WESTERN SOUTH DAKOTA THROUGH WESTERN
KANSAS. A FRONTAL BOUNDARY WILL BE DRAPED ACROSS EASTERN NEBRASKA
AND WESTERN IOWA...AND WILL COMBINE WITH ABUNDANT MOISTURE AND WARM
TEMPERATURES TO TRIGGER STRONG TO SEVERE THUNDERSTORMS.

MORE STORMS ARE POSSIBLE THROUGH AT LEAST THURSDAY AS A VERY MOIST
ATMOSPHERE REMAINS OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

IAZ079-080-090-091-NEZ065>068-078-088>093-050400-
CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD-
742 PM CDT SAT AUG 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SUNDAY

NON-SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT AS A BOUNDARY MOVE
THROUGH THE OUTLOOK AREA THIS EVENING. AT THIS POINT...THE SEVERE
WEATHER THREAT APPEARS TO BE NORTH OF A LINE ALONG INTERSTATE 80.
HOWEVER...STRONG...GUSTY WINDS MAY ACCOMPANY A FEW STORMS AS THEY
MOVE THROUGH THE ARE.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

ADDITIONAL CHANCES FOR SEVERE STORMS WILL COME MONDAY AS A LOW
PRESSURE SYSTEM FORMS OVER WESTERN SOUTH DAKOTA THROUGH WESTERN
KANSAS. A FRONTAL BOUNDARY WILL BE DRAPED ACROSS EASTERN NEBRASKA
AND WESTERN IOWA...AND WILL COMBINE WITH ABUNDANT MOISTURE AND WARM
TEMPERATURES TO TRIGGER STRONG TO SEVERE THUNDERSTORMS.

MORE STORMS ARE POSSIBLE THROUGH AT LEAST THURSDAY AS A VERY MOIST
ATMOSPHERE REMAINS OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR SUNDAY.

DEE

The radar

The Omaha radar (KOAX), 154 km away, was scanning. The volume nearest the first event began at 00:47 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Antelope

When
August 4, 6:50 PM CST
Where
Antelope County, 2.07 mi SE of Oakdale
Measured
0.75 in hail
Reported by
Public
Coordinates
42.049, -97.942

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38231.